Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 67, NWS Nashville, TN

April 29, 2005Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 2005, 6:04 PM CDT for Humphreys County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2005, 6:04 PM CDT (23:04 UTC)
Expired
Apr 29, 2005, 6:30 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Humphreys County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 12:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 292305
SVROHX
TNC085-292330-
/O.NEW.KOHX.SV.W.0067.050429T2304Z-050429T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CDT FRI APR 29 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY

* UNTIL 630 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 10 MILES WEST OF
  WAVERLY...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAVERLY BY 615 PM CDT
  MCEWEN BY 620 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3620 8795 3597 8792 3603 8758 3623 8771

$$
BOYD
1 follow-up statement
000 
WWUS54 KOHX 292310
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CDT FRI APR 29 2005

TNC085-292330-
/O.CON.KOHX.SV.W.0067.000000T0000Z-050429T2330Z/
HUMPHREYS TN-
608 PM CDT FRI APR 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR 
HUMPHREYS COUNTY...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES WEST
OF WAVERLY...OR ABOUT 8 MILES EAST OF CAMDEN...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAVERLY BY 615 PM CDT
  MCEWEN BY 625 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3620 8795 3597 8792 3603 8758 3623 8771

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:48 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 29, 2:48 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
248 PM CDT FRI APR 29 2005

.DISCUSSION...SOME SCATTERED SHOWERS STILL REMAIN FROM EARLIER
CONVECTION. SURFACE ANALYSIS FROM 18Z SHOWS A WARM FRONT EXTENDING
EAST-WEST ACROSS KENTUCKY, BETWEEN LOUISVILLE AND BOWLING GREEN,
WITH LOW CENTER NEAR THE OKLAHOMA-ARKANSAS BORDER.

THE 18Z SOUNDING FROM OHX SHOWS AN ENVIRONMENT THAT IS NEARLY
SATURATED FROM THE SURFACE THROUGH 300 MB, ALTHOUGH THE BALLOON WAS
LAUNCHED DURING A RAINSHOWER. THAT MAY HAVE SOMETHING TO DO WITH IT.
STILL, THE LIFTED INDEX CAME IN AT -1.2, WITH A POSITIVE AREA OF 317
J/KG. THE K-INDEX REMAINED AT 30, WITH PRECIPITABLE WATER HAVING
INCREASED TO 1.23 INCHES FROM 1.05 INCHES 6 HOURS EARLIER.

LOOKING AT THE 12Z MODEL CYCLE, BOTH THE GFS AND ETA SOLUTIONS PLACE
THE LOW CENTER NEAR NASHVILLE BY 06Z, ALTHOUGH THE NGM IS STICKING
WITH THE MORE NORTHERLY TRACK. THIS IS A CHANGE FROM THE PREVIOUS
MODELS, WHICH ALL CARRIED A MUCH DEEPER LOW CENTER INTO THE OHIO
VALLEY BY 06Z TONIGHT.

MODELS SHOW A 30-50 KNOT 850 MB JET IN PLACE OVER MIDDLE TENNESSEE
AT 00Z, BUT WITH A FAIR AMOUNT OF CONVERGENCE AT THAT LEVEL COUPLED
WITH SOME DIVERGENCE AT 300 MB. MODELS ALSO SHOW SIGNIFICANT 700-500
MB OMEGA, CONSISTENT WITH PREVIOUS MODEL CYCLES, INDICATING
PRONOUNCED DYNAMICS ASSOCIATED WITH TONIGHTS FRONTAL PASSAGE.

BELIEVE FRONTAL PASSAGE AT BNA WILL OCCUR AROUND 06Z, WITH MOST OF
THE ACTIVE WEATHER CONCENTRATED ALONG AND JUST BEHIND THE SURFACE
FRONT. THUS, PEAK TIME FOR ACTIVE WEATHER ACROSS MIDDLE TENNESSEE
WILL BE FROM 03Z TO 09Z.

THE HPC 12Z QPF PRODUCT IS STILL SHOWING EXCESSIVE PRECIPITATION
OVER MIDDLE TENNESSEE THROUGH 12Z SATURDAY, WITH 2+ INCHES OVER THE
PLATEAU, AND 1.5+ INCHES ACROSS MOST OF THE REMINDER OF OUR FORECAST
AREA.

BNA EU 054/062 043/068 046 08+41
    BEBBB 069/049 071/050 071/051 074/053 074 -1133111111
CKV BU 053/062 042/067 047 08+31
    BEBBB 069/049 071/050 072/052 074/054 074 -1133111111
CSV RU 056/066 041/065 044 08+61
    BEBBB 068/047 068/048 068/048 069/050 070 -1133111111
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
TN...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM FOR BENTON,
DICKSON, HICKMAN, HUMPHREYS, LAWRENCE, LEWIS, PERRY, AND WAYNE
COUNTIES.
TN...FLASH FLOOD WATCH IN EFFECT FROM 400 PM FRIDAY UNTIL 700 AM
SATURDAY FOR ALL 39 COUNTIES IN THE OHX WARNING AREA.
&&

ROSE
Hazardous weather outlook, Apr 29, 5:30 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI APR 29 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-301030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A DEEPENING LOW PRESSURE CENTER WILL MOVE NORTHEAST INTO THE MID
STATE TONIGHT...DRAGGING A STRONG COLD FRONT ACROSS LATE TONIGHT.
IN ADVANCE OF THIS WEATHER SYSTEM...IT APPEARS THAT SEVERAL
ATMOSPHERIC INGREDIENTS WILL COME TOGETHER TO CREATE THE POTENTIAL
FOR SEVERE STORM DEVELOPMENT. IN ADDITION TO LOW LEVEL SATURATION AND
DEEP INSTABILITY...DRY AIR IN THE MID LEVELS WILL INCREASE THE SEVERE
STORM POTENTIAL...AND STRONG WIND SHEAR JUST ABOVE THE SURFACE WILL
ENHANCE SUPERCELL DEVELOPMENT...WITH POSSIBLE TORNADOES.

WITH THE LOW PRESSURE CENTER TRACK EXPECTED TO MOVE TOWARD
NASHVILLE TONIGHT...THE GREATEST POTENTIAL FOR SEVERE WEATHER...AND
FOR FLASH FLOODING AS WELL...WILL EXIST OVER THE SOUTHERN AND EASTERN
PORTIONS OF THE MID STATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE NEEDED TONIGHT.
PLEASE STAY TUNED TO SUBSEQUENT FORECASTS AND HAZARDOUS WEATHER
OUTLOOKS.

GIRODO

In the hours before

Special weather statement, Apr 29, 4:18 PM CDT, 1 hour 46 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-292145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH FOR THE WESTERN AREAS OF MIDDLE
TENNESSEE UNTIL 7 PM CDT THIS EVENING...

AT 420 PM CDT...BOTH THE NASHVILLE AND MEMPHIS NATIONAL WEATHER
SERVICE RADARS ARE BEGINNING TO SHOW AN INCREASE IN THUNDERSTORM
ACTIVITY...MOVING EAST AT 45 MILES AN HOUR...ACROSS WEST
TENNESSEE...HEADED FOR THE TENNESSEE RIVER AND WESTERN MIDDLE
TENNESSEE. NEIGHBORING WEATHER SERVICE OFFICE IN MEMPHIS ISSUED
SEVERE THUNDERSTORM WARNINGS FOR A COUPLE OF COUNTIES IN WEST
TENNESSEE A SHORT WHILE AGO.

IF YOU LIVE IN WESTERN AREAS OF MIDDLE TENNESSEE...ESPECIALLY THE
NORTHWEST...BE AWARE THAT STRONG THUNDERSTORMS MAY MOVE INTO
YOUR AREA SHORTLY. THESE STORMS COULD BECOME SEVERE...SO STAY TUNED
FOR LATER STATEMENTS...AND WARNINGS SHOULD THEY BECOME NECESSARY.

BOYD
01
Special weather statement, Apr 29, 5:20 PM CDT, 44 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-292245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT FOR WESTERN AREAS OF
MIDDLE TENNESSEE THIS FRIDAY EVENING...

SHOWERS AND A FEW THUNDERSTORMS ARE BEGINNING TO MOVE INTO NORTHWEST
MIDDLE TENNESSEE AT 515 PM CDT. THESE STORMS ARE BEING MONITORED
CLOSELY BY THE NATIONAL WEATHER SERVICE IN NASHVILLE...FOR SEVERE
WEATHER. IF YOU LIVE IN WESTERN AREAS OF MIDDLE TENNESSEE...STAY
ABREAST OF THE WEATHER THIS EVENING...BY LISTENING TO NOAA WEATHER
RADIO...COMMERCIAL RADIO OR TELEVISION. IF WARNINGS ARE ISSUED...
SEEK SHELTER IMMEDIATELY.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 6:30 PM CDTSevere Thunderstorm WarningOHXDickson, Humphreys49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.